Jump to content

Did you have this reaction?


Ernie
 Share

Recommended Posts

Hi,

I was having a good day today and everything was normal (considering I have an abnormal body). The only thing different I did is that I started a new potassium pill: Slow-K. One hour after taking 1 pill I started to have vertigo and intense nausea. Then my BP went to 160/105, HR 47 sitting and laying down. I could not move my head without having these symptoms. When I stood I was so spaced out that I had to hold the furniture and I was afraid to faint and hurt myself. My BP stayed high for about 30 minutes and then it went back to normal. My vitals are usually 120/80, HR 72. I took Stemitil for the nausea and after another 1 hour the nausea decreased.

I am now able to sit and walk a bit but I still have a little nausea, headache and tremors.

I reasearched on google to find what is in the Slow-K and the side effect of the medication. They say that nausea, diarrhea are some of them.

I checked the coating and it's made of: Inactive Ingredients. Acacia, cetostearyl alcohol, gelatin, iron oxide, magnesium stearate, parabens, polyvinyl-pyrrolidone, sodium benzoate, starch, sucrose, talc, and titanium dioxide.

I have taken K-Dur before which does not have the same inactive ingredients and I never had this reaction.

Is it possible that I reacted to something in this medication? I am suppose to take 6 pills per day and I just took 1 for trial. I am afraid to try again because I don't want to feel like that but I am not sure that it's the medication that made me sick like that.

Thanks for your feedback.

Ernie

Link to comment
Share on other sites

Ernie, was this something your doc suggested? As you know, blood pressure and heart rate are regulated by the "sodium-potassium" pump, so it is feasible that this pill could make you sick if it threw that balance off. Just a thought.

Link to comment
Share on other sites

Ernie, I've never heard of these side effects from a dose of potassium. If your k+ is too high to start with, you may get a little nausea, but typically, it would be more in the line of muscle spasms. So I wouldn't think it would be the k-dur, although with our bodies, I begin to think anything is possible. I've just never seen anything, but maybe a little upset stomach. You always want to take it with food. morgan

Link to comment
Share on other sites

Hi,

I am doing "normal" finally this morning. It took a little bit more than 24 hours to get back to baseline. But the most frightening part where my vitals were all over the place, nausea and vertigo lasted for 4 hours. I could not move even lying down. Good thing I had only taken 1/2 the dosage I was supppose.

I called the drugstore and they never heard of a reaction like that to slow-k. I asked them if I could get the k-dur that I use to have before and they said no because my PCP had swtich brands. I kept saying that the new one made me sick and that I won't take something that makes me sick. There was no way of getting the k-dur. Then as I was talking to them I realised that the endocrinologist had given me a prescription for the K-dur so I asked the pharmacist if it was good enough and they said yes. So I faxed the new prescription for k-dur and went in my wheelchair to pick it up. I took 2 of them last night with only heartburn as a side effect. I am taking it with food and antiacid but still I have heartburn. It's only for 5 days so I will live with it.

Thansk for asking

Ernie

Link to comment
Share on other sites

Ernie - I am wondering if it could be an additive in the make up of the pill that you reasted to?

My ans Dr and Dr Grubb told me that when we react to meds so strongly many times its b/c we are reacting to the make up of the pill.

Just a thought. I hope you are feeling better .

Link to comment
Share on other sites

Hi Jenn,

I am pretty sure I reacted to the non active ingredient of the slow-k because it is not the potassium per se that makes me sick. To the contrary, the potassium helps me.

I have had bad reaction to other medication and it was also the non active ingredient that were making me sick. So I have to be careful not only with the medication but what they add to it.

I am glad to be back on K-dur!

Ernie

Link to comment
Share on other sites

ernie-

i don't have any wisdom to add to the matter, but just wanted to say that i'm glad you're feeling better again (although i'm sorry you had to feel so rotten first!!). personally i ended up with stomach/GI issues after being on K-Dur for awhile (& ended up having to get off of florinef b/c of it) but i'm glad it works for you.

:-)melissa

Link to comment
Share on other sites

gotcha:-) i hope it helps...i've had weekness from hypokalemia several times & it's not fun. even without florinef i have potassium issues at times but mainly am able to manage it via being diligent diet-wise. there are some good lists of potassium-rich food & drinks out there so that might be something to consider once you get out of the "hole" potassium-wise.

:-)melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...